MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW VESSEL CATH SET: 24 GA X 9CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW VESSEL CATH SET: 24 GA X 9CM; CATHETER, PERCUTANEOUS
Model Number IPN031491
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "patient is a new born baby.A central catheter was inserted in surgery room in jugular on (b)(6) 2021.The baby was sent back to his room.The bandage was not fully covering, the pressure valve was visible.We performed a x ray in the room, the child was a bit agitated.Whilst removing the x ray plaque, the bandage was slighlty opened and the catheter was out.This event was reported to the doctor.The doctor asked to remove the bandage from the catheter.When we removed the bandage, the juncture hub was properly attached but the catheter was separated from the hub.The catheter slid and went out of the skin.A dry bandage was applied.Doctors decided to send the child to surgery room to insert a new catheter.".
 
Event or Problem Description
The complaint is reported as: "patient is a new born baby.A central catheter was inserted in surgery room in jugular on (b)(6) 2021.The baby was sent back to his room.The bandage was not fully covering, the pressure valve was visible.We performed a x ray in the room, the child was a bit agitated.Whilst removing the x ray plaque, the bandage was slightly opened and the catheter was out.This event was reported to the doctor.The doctor asked to remove the bandage from the catheter.When we removed the bandage, the juncture hub was properly attached but the catheter was separated from the hub.The catheter slid and went out of the skin.A dry bandage was applied.Doctors decided to send the child to surgery room to insert a new catheter.".
 
Additional Manufacturer Narrative
(b)(4).Additional information received from the customer: "there was no consequence for the baby because all the medical staff were pro-active and inserted a second catheter quickly and the treatment was performed with success." the customer returned a single-lumen catheter and a catheter clamp for evaluation.The catheter clamp fastener was not returned.Visual inspection of the catheter did not reveal and defects or anomalies.The length of the catheter body measured 3.375", which is within specifications of 3.0625"-3.5625" per catheter product drawing.The outer diameter of the catheter body measured 0.02960", which is within specifications of 0.029-0.033" catheter extrusion graphic.The inner diameter of the catheter body at the distal end measured 0.023", which is within specifications of 0.020-0.024" catheter extrusion graphic.The catheter was flushed per ifu which states, "prepare catheter for insertion by flushing the lumen." when the catheter was flushed no leaks were detected.A lab inventory guide wire with an outer diameter of.018" was inserted through the catheter per ifu.Little to no resistance was observed.The returned clamp catheter and a lab inventory clamp fastener were assembled on the catheter body per ifu to form a box clamp assembly.The catheter was pulled on while holding the box clamp assembly still, but the catheter did not move.A manual tug test confirmed that the luer hub was secure and intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit warns the user, "do not cut catheter to alter length.Do not suture directly to outside diameter of catheter to minimize the risk of cutting or damaging the catheter or impeding catheter flow." the report of a catheter migrating could not be confirmed through complaint investigation.The returned catheter passed all functional and dimensional testing.A device history record review was performed, and no relevant findings were identified.Without the clamp fastener the complaint could not be confirmed and a root cause could not be determined.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW VESSEL CATH SET: 24 GA X 9CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11447843
Report Number3006425876-2021-00206
Device Sequence Number17048630
Product Code DQY
UDI-Device Identifier00801902009913
UDI-Public00801902009913
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberIPN031491
Device Catalogue NumberES-04650
Device Lot Number71F20J2392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1